MAUDE Adverse Event Report: AESCULAP AG KERRISON DETACH 130DG UP 200MM 1MM THIN; BONE PUNCHES

AESCULAP AG KERRISON DETACH 130DG UP 200MM 1MM THIN; BONE PUNCHES
Model Number FK961B
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with fk961b-kerrison detach 130dg up 200mm 1mm thin.The tip of the device broke during use in a c4-c6 anterior cervical discectomy and fusion (acdf) procedure.The broken fragment was successfully retrieved from the patient as the piece was easily visible.An x-ray was not required; there was less than 5 minute delay required to replace the instrument.An additional medical intervention was necessary.The fragment was noted to be extremely small.Additional information was not provided nor available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Updated d4: lot number.H4- manufacture date.Updated h6: codes.Investigation results: visual investigation: product available for investigation in a decontaminated condition.The kerrison punch shows a broken footplate.Vigilance investigator carried out the pictorial documentation visually and microscopically.The footplate is totally broken off.The analysis of the fracture pattern illustrated a forced fracture due to overload.No pores, inclusions or foreign bodies could be found on the point of rupture.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
KERRISON DETACH 130DG UP 200MM 1MM THIN
Common Device Name
BONE PUNCHES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11863728
Report Number9610612-2021-00437
Device Sequence Number14556330
Product Code LRY
UDI-Device Identifier04038653436811
UDI-Public4038653436811
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFK961B
Device Catalogue NumberFK961B
Device Lot Number4510458720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;